MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIR/WATER VALVE

AIZU OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product will not be returned to olympus for evaluation, therefore, the event was not confirmed.The customer was using a silicone lubricant on air water valve as apart of their reprocessing and maintenance.The endoscopes instruction for use (ifu) does not call for this action to be performed.The customer was advised to use the water container (maj-901) water bottles and not to use a lubricant on the scopes¿ buttons.Customer confirmed they will get the maj-901 and will no longer lubricate the subject device.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus technical assistance center, they are using a 3rd party water bottle and caps while reprocessing olympus scopes.The water from the bottles acts as if they are being depressed with the air/water valve.The customer is reprocessing the subject device differently from the instruction manual.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h6 and h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The device was not returned for evaluation.Based on the results of the investigation, it¿s likely the users understanding differed from olympus recommendation in device handling and/or reprocessing steps.The root cause of this event was unable to be identified.The instructions for use (reprocessing manual) says not to apply lubricants to aw valve (mh-438) and warns about risk to impair the function of the valve by the application of lubricant.The air/water valve does not require lubrication.Lubricants can cause swelling of the valve¿s seals, and the valve function may be impaired.Olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15950024
Report Number9610595-2022-05181
Device Sequence Number17998844
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown